Wall thickness dependence of the scaling law for ferroic stripe domains

Catalan, G. and Scott, J. F. and Schilling, A. and Gregg, J. M. (2006) Wall thickness dependence of the scaling law for ferroic stripe domains. Journal of Physics: Condensed Matter, 19. Art. No. 022201. DOI https://doi.org/10.1088/0953-8984/19/2/022201

[img] PDF
Restricted to Registered users only

Download (479kB)


The periodicity of 180◦ stripe domains as a function of crystal thickness scales with the width of the domain walls, both for ferroelectric and for ferromagnetic materials. Here we derive an analytical expression for the generalized ferroic scaling factor and use this to calculate the domain wall thickness and gradient coefficients (exchange constants) in some ferroelectric and ferromagnetic materials. We then use these to discuss some of the wider implications for the physics of ferroelectric nanodevices and periodically poled photonic crystals.

Item Type: Article
Uncontrolled Keywords: 2007 AREP IA52 IA53 2007 P
Subjects: 03 - Mineral Sciences
Divisions: 03 - Mineral Sciences
Journal or Publication Title: Journal of Physics: Condensed Matter
Volume: 19
Page Range: Art. No. 022201
Identification Number: https://doi.org/10.1088/0953-8984/19/2/022201
Depositing User: Sarah Humbert
Date Deposited: 16 Feb 2009 13:01
Last Modified: 23 Jul 2013 10:01
URI: http://eprints.esc.cam.ac.uk/id/eprint/197

Actions (login required)

View Item View Item

About cookies